Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Using additive functionals to embed preassigned distributions in symmetric stable processes

Author: Itrel Monroe
Journal: Trans. Amer. Math. Soc. 163 (1972), 131-146
MSC: Primary 60J55
MathSciNet review: 0298768
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Following Skorokhod, several authors in recent years have proposed methods to define a stopping time $ T$ for Brownian motion $ ({X_t},{\mathcal{F}_t})$ such that $ {X_T}$ will have some preassigned distribution. In this paper a method utilizing additive functionals is explored. It is applicable not only to Brownian motion but all symmetric stable processes of index $ \alpha > 1$. Using this method one is able to obtain any distribution having a finite $ \alpha - 1$ absolute moment. There is also a discussion of the problem of approximating symmetric stable processes with random walks.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J55

Retrieve articles in all journals with MSC: 60J55

Additional Information

Keywords: Symmetric stable processes, additive functionals, stopping times, martingales, preassigned distributions
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society